Advances in Applied Probability

Pareto Lévy measures and multivariate regular variation

Irmingard Eder and Claudia Klüppelberg

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We consider regular variation of a Lévy process X := (X_t)t≥0 in Rd with Lévy measure Π, emphasizing the dependence between jumps of its components. By transforming the one-dimensional marginal Lévy measures to those of a standard 1-stable Lévy process, we decouple the marginal Lévy measures from the dependence structure. The dependence between the jumps is modeled by a so-called Pareto Lévy measure, which is a natural standardization in the context of regular variation. We characterize multivariate regularly variation of X by its one-dimensional marginal Lévy measures and the Pareto Lévy measure. Moreover, we define upper and lower tail dependence coefficients for the Lévy measure, which also apply to the multivariate distributions of the process. Finally, we present graphical tools to visualize the dependence structure in terms of the spectral density and the tail integral for homogeneous and nonhomogeneous Pareto Lévy measures.

Article information

Source
Adv. in Appl. Probab., Volume 44, Number 1 (2012), 117-138.

Dates
First available in Project Euclid: 8 March 2012

Permanent link to this document
https://projecteuclid.org/euclid.aap/1331216647

Digital Object Identifier
doi:10.1239/aap/1331216647

Mathematical Reviews number (MathSciNet)
MR2951549

Zentralblatt MATH identifier
1248.60052

Subjects
Primary: 60E07: Infinitely divisible distributions; stable distributions 60G51: Processes with independent increments; Lévy processes 60G52: Stable processes
Secondary: 60G70: Extreme value theory; extremal processes

Keywords
Dependence of Lévy processes Lévy copula Lévy measure Pareto Lévy copula multivariate regular variation multivariate stable process spectral measure tail integral tail dependence coefficient

Citation

Eder, Irmingard; Klüppelberg, Claudia. Pareto Lévy measures and multivariate regular variation. Adv. in Appl. Probab. 44 (2012), no. 1, 117--138. doi:10.1239/aap/1331216647. https://projecteuclid.org/euclid.aap/1331216647


Export citation

References

  • Barndorff-Nielsen, O. E. and Lindner, A. M. (2007). Lévy copulas: dynamics and transforms of Upsilon type. Scand. J. Statist. 34, 298–316.
  • Basrak, B. (2000). The sample autocorrelation function of non-linear time series. Doctoral Thesis, Rijksuniversiteit Groningen.
  • Basrak, B., Davis, R. A. and Mikosch, T. (2002). A characterization of multivariate regular variation. Ann. Appl. Prob. 12, 908–920.
  • Böcker, K. and Klüppelberg, C. (2010). Multivariate models for operational risk. Quant. Finance 10, 855–869.
  • Bregman, Y. and Klüppelberg, C. (2005). Ruin estimation in multivariate models with Clayton dependence structure. Scand. Actuarial J. 2005, 462–480.
  • Cont, R. and Tankov, P. (2004). Financial Modelling with Jump Processes. Chapman & Hall/CRC, Boca Raton, FL.
  • De Haan, L. and Lin, T. (2001). On convergence toward an extreme value distribution in $C[0,1]$. Ann. Prob. 29, 467–483.
  • Eder, I. (2009). First passage events and multivariate regular variation for dependent Lévy processes with applications in insurance. Doctoral Thesis, Technische Universität München.
  • Eder, I. and Klüppelberg, C. (2009). The first passage event for sums of dependent Lévy processes with applications to insurance risk. Ann. Appl. Prob. 19, 2047–2079.
  • Esmaeili, H. and Klüppelberg, C. (2010). Parameter estimation of a bivariate compound Poisson process. Insurance Math. Econom. 47, 224–233.
  • Esmaeili, H. and Klüppelberg, C. (2011). Parametric estimation of a bivariate stable Lévy process J. Multivariate Anal. 102, 918–930.
  • Esmaeili, H. and Klüppelberg, C. (2011). Two-step estimation of a multivariate Lévy process. Submitted.
  • Giné, E., Hahn, M. G. and Vatan, P. (1990). Max-infinitely divisible and max-stable sample continuous processes. Prob. Theory Relat. Fields 87, 139–165.
  • Hult, H. and Lindskog, F. (2005). Extremal behavior of regularly varying stochastic processes. Stoch. Process. Appl. 115, 249–274.
  • Hult, H. and Lindskog, F. (2006). On regular variation for infinitely divisible random vectors and additive processes. Adv. Appl. Prob. 38, 134–148.
  • Hult, H. and Lindskog, F. (2006). Regular variation for measures on metric spaces. Publ. Inst. Math. 80, 121–140.
  • Hult, H. and Lindskog, F. (2007). Extremal behavior of stochastic integrals driven by regularly varying
  • Joe, H. (1997). Multivariate Models and Dependence Concepts. Chapman & Hall/CRC, London.
  • Kallenberg, O. (1983). Random Measures, 3rd edn. Akademie, Berlin.
  • Kallsen, J. and Tankov, P. (2006). Characterization of dependence of multidimensional Lévy processes using Lévy copulas. J. Multivariate Anal. 97, 1551–1572.
  • Klüppelberg, C. and Resnick, S. I. (2008). The Pareto copula, aggregation of risks, and the emperor's socks. J. Appl. Prob. 45, 67–84.
  • Nelsen, R. (2006). An Introduction to Copulas, 2nd edn. Springer, New York.
  • Resnick, S. I. (1987). Extreme Values, Regular Variation, and Point Processes. Springer, New York.
  • Resnick, S. I. (2007). Heavy-Tail Phenomena. Springer, New York.
  • Samorodnitsky, G. and Taqqu, M. S. (1994). Stable Non-Gaussian Random Processes. Chapman & Hall, New York.
  • Sato, K.-I. (1999). Lévy Processes and Infinitely Divisible Distributions. Cambridge University Press.
  • Ueltzhöfer, F. A. J. and Klüppelberg, C. (2011). An oracle inequality for penalised projection estimation of Lévy densities from high-frequency observations. J. Nonparametric Statist. 23, 967–989.